My feed
Premium

Please
or
to access all these features

Mumsnet doesn't verify the qualifications of users. If you have medical concerns, please consult a healthcare professional.

Autoimmune disease

Hashimoto and face rash?

18 replies

PointlessUsername · 30/04/2018 10:43

I was diagnosed with Hasimoto thyroiditis in 2012. Started levothyroxine a good while later as at time of diagnosis i was overactive.

Havent been great at taking my meds of late, stupid i know but i have symptoms that are not Overactive realted like

Hot most of the time
Loose stools

Other symptoms fit underactive
Weight gain
Join paint
Swelling
Pins and needles
Extreme fatigue
Feeling generally unwell, fluish ect

I keep getting a rash on my face that comes and goes. Last bloods awhile ago TSH was 18, slight raised ANA, Low ferratin and Low Vitamin D.

Is the another symptom of Hashimoto or maybe something else?. I am due to go back to the GP for more bloods but i dont feel i am listened too as everything is blamed on my thyroid ie loose stools will be blamed on being over mediacted but then my bloods will show my TSH is high lile the last time it being 18.

I have included a photo of the rash.

Hashimoto and face rash?
OP posts:
PointlessUsername · 30/04/2018 19:51

Bump for Luck.

OP posts:
Prokupatuscrakedatus · 30/04/2018 19:56

I've got Hashimoto but I never had a rash of any kind anywhere. But I was told by my GP that facial rashes may be symptoms.

Apart from thyroid medication (L-Thyroxin), I was checked for and then put on iron, vitamin K+D and selene.

Calaisienne · 30/04/2018 20:30

How old are you?

thefirstmrsdewinter · 30/04/2018 20:52

You need a full tft incl t3 and t4 and you need to take your meds. Any theories re Hashi's and this rash really can't be applied until you're correctly treated. Tsh of 18 is very high if that is medicated or not. Was the blood draw done before or after being on meds?

There are all kinds of reasons you can have your varied symptoms, but the one thing you can do to see if it's your Hashi's causing them is to take your meds and get your tsh down into an acceptable part of the range.

Is the rash itchy? It looks like urticaria which can be autoimmune.

thefirstmrsdewinter · 30/04/2018 20:53

Op, I would feel an absolute mess if my tsh was 18. Why are you not taking levo?

user1471501171 · 30/04/2018 20:58

goo.gl/images/NiyWza
Does this look a bit similar? I wonder could it be Lupus you have? From google some of your symptoms would fit. Both are Auto-immune conditions.

PointlessUsername · 30/04/2018 21:39

@Calaisienne i am 33

I stopped taking my meds as everytime i went to the GP any new symptom was being blamed on being over medicated despite my TSH still being over 10, so it wasnt the case.

I have now got a GP appointment so will see what my Results are by next week. I was stupid not to take my levo but was then unsure if i should go straight back to taking 150mg a day or if i need to build up again?.

I have had a few tests for Lupus ANA being the only one that came back as a possibility but i was told even 4% of the healthy population has a raised ANA by the GP except im not healthy..

Another symptom i have which id say is the one i hate the most i have a constant inner tremor/vibration feeling but GP cant tell me why that is and an Endo i saw years ago said i shouldnt have that as a symptom as its usually a Hyperthyroid symptom?

OP posts:
PointlessUsername · 30/04/2018 21:39

And No the rash doesnt itch and infact isnt always there it comes and goes.

OP posts:
thefirstmrsdewinter · 30/04/2018 22:58

That inner shaking is a very common uat symptom. Have you been to the TUK forum? healthunlocked.com/thyroiduk

This is my view for what it's worth: it doesn't really matter if the gp is saying your symptoms are due to being overmedicated if we can see from your bloods you're not overmedicated. I'd advise (again, for what it's worth) that you save your energy for getting well and don't waste it trying to get the gp onside.

A lot of symptoms are very general and common to both underactive and overactive thyroid, so they may not be telling you much useful information anyway. I get an irregular heartbeat and palpitations when I'm undertreated for example, and that is thought of as an overactive symptom.

So the best way forward for now would be to get on the right amount of levo to relieve your symptoms and get your tsh low in range. Then you can see if you need to tweak it further.

thefirstmrsdewinter · 30/04/2018 23:02

If you don't want to go straight back to 150mcg levo why not take 50 or 75 for a week or two, then work up to the full dose. Have you had unpleasant feelings of overmedication when on the full dose?

It is entirely possible that you were at one time overmedicated, but right now you definitely are not. If you're on the full dose and your heart is beating too fast or you feel overheated you might want to ask for a blood test.

PointlessUsername · 30/04/2018 23:04

@thefirstmrsdewinter

Thank you for your answer. I will sort out my meds and keep taking them and see how i am feeling once my levels normalise.

Thanks for the Link will take alook now.

OP posts:
thefirstmrsdewinter · 30/04/2018 23:45

Yes, just to clarify you may not feel better immediately, but you won't know what the meds will do for you until you're on enough meds for enough time. It can take time to get in trouble with your thyroid and it can take just as much time to feel better, so be patient. You should also get your ferritin and vit d in a better place.

If you check out that forum you will find lots of people who are going through similar things.

DixieTrix · 01/05/2018 00:03

The list of symptoms you describe plus the rash and inner tremor is pretty much what I have from Fibromyalgia. Have a read up on fibro and see what you think. Very common to have thyroid issues alongside fibro as all auto immune.

PointlessUsername · 01/05/2018 13:38

Thank you both.

I have an appoitment tomorrow to sort my thyroxine and presume have some more bloods taken. I will acctually take them properly this time and get myself well hopefully.

OP posts:
timeistight · 01/05/2018 13:38

Internal tremor suggests poor adrenal function, probably because you have not been taking your thyroxine. You need to man up and take your meds and then learn about this condition to maximise your chances of feeling well.

Incidentally, fibromyalgia is not an auto-immune condition and a lot of people with a fibromyalgia diagnosis actually have completely treatable conditions that doctors have missed.

PointlessUsername · 04/05/2018 11:35

Little update. Had bloods done and ECG get the results next week. ECG showed sinus Tachycardia Confused

OP posts:
arousingcheer · 04/05/2018 16:30

Op anaemia can cause tachycardia. Good luck, I hope you get it sorted.

PointlessUsername · 09/05/2018 20:15

arousingcheer Thank you, not anemic but do have low folate and ferritin.

Even more confused now as TSH is 18 but T4 is normal @ 14. Gp said she wants to speak with The Endo and see what they said first.

OP posts:
Please create an account

To comment on this thread you need to create a Mumsnet account.